Send to

Choose Destination
Hum Exp Toxicol. 2003 Aug;22(8):453-8.

Successful treatment of acetaminophen overdose associated with hepatic failure.

Author information

Poison Centre, Loghman-Hakim Hospital, Faculty of Medicine, Shaheed-Beheshti University of Medical Science, Tehran, Iran.


Acetaminophen is the most widely used antipyretic and analgesic drug in the world. Acetaminophen poisoning and the following hepatic failure are not rare and are the most common indications of liver transplantation in the USA and Europe. In this case report, the patient was a 25-year old woman with hepatic failure who was brought to Loghman-Hakim Poison Centre 24 hours after attempted suicide with 100 tablets of acetaminophen, 325 mg. She was treated with N-acetylcysteine (NAC) and discharged from the hospital 12 days after admission and followed up for 1 month. In conclusion, acetaminophen poisoning should be considered in the differential diagnoses of hepatic failure. In acetaminophen-induced hepatic damage the administration of NAC must always be considered even after 24 hours of overdose.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Atypon
Loading ...
Support Center